Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 25, 2025, 2:28 PM PDT for Riverside County, California. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2025, 2:28 PM PDT (21:28 UTC)
- Expired
- Aug 25, 2025, 3:30 PM PDT
- In force
- 62 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 95 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:30 PM PDT | TSTM WND GST 54 | 4 Sw Palm Springs, CA | SCE Palm Canyon station measured a thunderstorm wind gust of 54 mph. |
| Aug 25, 2:57 PM PDT | TSTM WND GST 54 | Palm Springs, CA | Palm Springs Airport reported a thunderstorms wind gust of 54 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248 WUUS56 KSGX 252128 SVRSGX CAC065-252230- /O.NEW.KSGX.SV.W.0004.250825T2128Z-250825T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Diego CA 228 PM PDT Mon Aug 25 2025 The National Weather Service in San Diego has issued a * Severe Thunderstorm Warning for... Riverside County in southern California... * Until 330 PM PDT. * At 228 PM PDT, a severe thunderstorm was located near Palm Springs, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Palm Springs, Mt San Jacinto State Park, Idyllwild-Pine Cove, Hwy 243 Between Banning And Idyllwild, Cathedral City, Palm Desert, southeastern Desert Hot Springs, Rancho Mirage, Mountain Center, North Palm Springs, Hwy 74 Between Hemet And Mountain Center, Hwy 74 Between Mountain Center And Anza, Whitewater, Indian Wells, Lake Hemet, Sky Valley, and Thousand Palms. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail, damaging wind, and continuous cloud to ground lightning are occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3364 11674 3386 11682 3394 11643 3369 11634 TIME...MOT...LOC 2128Z 260DEG 18KT 3381 11660 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ SS
2 follow-up statements
307 WWUS56 KSGX 252150 SVSSGX Severe Weather Statement National Weather Service San Diego CA 250 PM PDT Mon Aug 25 2025 CAC065-252230- /O.CON.KSGX.SV.W.0004.000000T0000Z-250825T2230Z/ Riverside CA- 250 PM PDT Mon Aug 25 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR RIVERSIDE COUNTY... At 249 PM PDT, a severe thunderstorm was located over northeastern Palm Springs, moving east at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Palm Springs, Mt San Jacinto State Park, Cathedral City, Palm Desert, southeastern Desert Hot Springs, Rancho Mirage, North Palm Springs, Whitewater, Indian Wells, Sky Valley, and Thousand Palms. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3365 11665 3388 11670 3394 11643 3369 11634 TIME...MOT...LOC 2149Z 266DEG 5KT 3382 11651 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ KW
742 WWUS56 KSGX 252224 SVSSGX Severe Weather Statement National Weather Service San Diego CA 324 PM PDT Mon Aug 25 2025 CAC065-252234- /O.EXP.KSGX.SV.W.0004.000000T0000Z-250825T2230Z/ Riverside CA- 324 PM PDT Mon Aug 25 2025 ...THE SEVERE THUNDERSTORM WARNING FOR RIVERSIDE COUNTY WILL EXPIRE AT 330 PM PDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. && LAT...LON 3365 11665 3388 11670 3394 11643 3369 11634 TIME...MOT...LOC 2224Z 270DEG 18KT 3384 11639 $$ KW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 12:56 PM PDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 25, 12:56 PM PDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service San Diego CA 1256 PM PDT Mon Aug 25 2025 .SYNOPSIS... Thunderstorms develop today over the mountains and deserts with heavy rainfall rates at times potentially exceeding 1"/hr. Afternoon monsoon thunderstorms will be possible both Tuesday and Wednesday as well, with more constricted coverage in the mountains. A pattern change for the latter half of the week will limit thunderstorms after Wednesday, with more seasonable temperatures and a deepening marine layer. By the weekend and into early next week, a warming trend sets in and temperatures return above normal. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Water vapor imagery shows high pressure over the Four Corners region today, while a deepening low spins off the coast of California. Ample moisture pushes up into the Desert Southwest today, with PWs exceeding 1.5" across much of Imperial County and far eastern San Diego and Riverside counties. Widespread storms are expected to develop beginning around noon, with flash flooding as the main threat. Rain rates could exceed 1"/hr and some hi-res guidance shows the possibility of 2"+/hr, especially in the Riverside and San Diego Mountains. Outside of the flooding threat, these storms will also be capable of very gusty winds exceeding 60 mph and downburst will not be out of the question given higher CBs, especially for areas further north. While less of a concern, small hail may accompany any thunderstorm that develops. The best chances for storms today will be in the San Diego County Mountains and Deserts, Riverside Mountains, and Coachella Valley. With the influx of mid-level moisture today, cloud cover already stretches from much of San Diego County through Imperial County and into Arizona. This cloud layer may actually limit some of the convection today, but also plays into the available moisture that storms will have for the afternoon. Most of the convection should end by 6PM local time, with only a few lingering showers and thunderstorms across the higher terrain as the high begins to break down and elongates, with a big flux of moisture this evening. As the aforementioned low moves closer to the coast, thunderstorm chances will shift northward for Tuesday, with the higher rain rates (>1"/hr) shifted towards the San Bernardino Mountains and High Deserts for Tuesday afternoon. Tomorrow looks like a rince-and-repeat of today, just with the main corridor of moisture and storms shifted towards those northern regions. By Wednesday, the low transitions to an open trough and moves inland and monsoonal thunderstorm chances drop for Wednesday and beyond. Temperatures through the end of the week hold stable, just at or slightly below normal for afternoon highs. Ample lingering moisture in the deserts and desert foothills will limit overnight lows from cooling much through the the end of the week, keeping things a bit warmer on the eastern sides of the mountains. With heights falling a bit, the marine layer will begin to deepen, making it further inland each night after Wednesday. Weak ridging builds back in this weekend, and temperatures look to begin to warm by Sunday. && .AVIATION... 252100Z...Coast/Valleys...Mid and high level clouds AOA 10,000 ft this afternoon. Low clouds redevelop after 04Z Tue with bases around 900-1200 ft MSL making it 15-20 miles inland by 12z. Scatter out 16- 17z. Mountains/Deserts...+SHRA/TSRA over the mountains are occurring over the mountains. CB bases near 10 kft and tops to 30 kft. Gusty outflow winds higher than 35 kts, 1-3 SM vis in +RA, small hail, and lightning are possible. 40-50% chance a TSRA could drift within 10 miles of KPSP and KTRM until 01z. CB/SHRA dissipating this evening. More +SHRA/TSRA Tuesday afternoon, similar to today. && .MARINE... No hazardous marine conditions are expected through Friday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Zuber AVIATION/MARINE...Westerink
In the hours before
Special weather statement, Aug 25, 12:11 PM PDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service San Diego CA
1211 PM PDT Mon Aug 25 2025
CAZ050-058-062-252000-
San Diego County Mountains CA-San Diego County Deserts CA-
San Diego County Inland Valleys CA-
1211 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAN DIEGO COUNTY THROUGH
100 PM PDT...
At 1211 PM PDT, Doppler radar was tracking a strong thunderstorm over
Cuyamaca Rancho State Park, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alpine, Cuyamaca Rancho State Park, Julian, Hwy 78 Between Banner And
S2, Lake Cuyamaca, Pine Valley, Hwy S1 Between Lake Cuyamaca And
Mount Laguna, Descanso, Hwy 79 Between Julian And Lake Cuyamaca,
Boulder Creek, Banner, Wynola, and Guatay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3283 11649 3284 11666 3309 11666 3308 11650
TIME...MOT...LOC 1911Z 193DEG 20KT 3290 11654
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WesterinkSpecial weather statement, Aug 25, 1:08 PM PDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service San Diego CA
108 PM PDT Mon Aug 25 2025
CAZ050-058-062-252100-
San Diego County Mountains CA-San Diego County Deserts CA-
San Diego County Inland Valleys CA-
108 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SAN DIEGO COUNTY
THROUGH 200 PM PDT...
At 108 PM PDT, Doppler radar was tracking a strong thunderstorm near
Pine Valley, or 8 miles southwest of Mount Laguna. This thunderstorm
was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alpine, Cuyamaca Rancho State Park, northern Mount Laguna, I-8
Between Pine Valley And Boulevard, Pine Valley, Descanso, Hwy S1
Between Lake Cuyamaca And Mount Laguna, Campo, Guatay, and Japatul
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3277 11666 3293 11664 3296 11647 3276 11646
3271 11656
TIME...MOT...LOC 2008Z 287DEG 1KT 3280 11657
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
WesterinkSpecial weather statement, Aug 25, 1:19 PM PDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service San Diego CA
119 PM PDT Mon Aug 25 2025
CAZ048-050-056-058-065-252100-
San Diego County Mountains CA-Riverside County Mountains CA-
San Gorgonio Pass Near Banning CA-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
San Diego County Inland Valleys CA-
119 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE AND NORTH CENTRAL SAN
DIEGO COUNTIES THROUGH 200 PM PDT...
At 119 PM PDT, Doppler radar was tracking a strong thunderstorm near
East Hemet, or 7 miles southeast of Hemet. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Temecula, Hwy 243 Between Banning And Idyllwild, Idyllwild-Pine Cove,
Hemet, Mt San Jacinto State Park, Anza, San Jacinto, Aguanga, Valle
Vista, East Hemet, Hwy 79 Between Oak Grove And Aguanga, Hwy 74
Between Hemet And Mountain Center, Palomar Mountain, Palomar Mountain
State Park, Sage, Pauma Indian Reservation, Saboba Indian
Reservation, Oak Grove, Pala Indian Reservation, and Cahuilla Indian
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3388 11669 3374 11674 3334 11680 3337 11702
3369 11699 3389 11687
TIME...MOT...LOC 2019Z 134DEG 1KT 3365 11690
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KWSpecial weather statement, Aug 25, 1:33 PM PDT, 55 minutes before
Special Weather Statement
National Weather Service San Diego CA
133 PM PDT Mon Aug 25 2025
CAZ058-062-252115-
San Diego County Mountains CA-San Diego County Deserts CA-
133 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SAN DIEGO COUNTY
THROUGH 215 PM PDT...
At 133 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hwy S2 Vallecito Creek Rd, or 14 miles east of Mount Laguna, moving
northwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hwy S2 Between Agua Caliente And Canebrake, Hwy S2 Vallecito Creek
Rd, Hwy S2 Between Canebrake And Imperial County Line, Fish Creek
Wash, Hwy S2 Between Shelter Valley And Agua Caliente, Agua Caliente,
and Canebrake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3282 11626 3297 11636 3306 11619 3291 11610
3285 11610
TIME...MOT...LOC 2033Z 152DEG 7KT 3290 11621
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
VillafaneSpecial weather statement, Aug 25, 1:58 PM PDT, 30 minutes before
Special Weather Statement
National Weather Service San Diego CA
158 PM PDT Mon Aug 25 2025
CAZ048-055-056-061-065-252145-
Riverside County Mountains CA-San Gorgonio Pass Near Banning CA-
Coachella Valley CA-San Bernardino and Riverside County Valleys-
The Inland Empire CA-San Bernardino County Mountains CA-
158 PM PDT Mon Aug 25 2025
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE COUNTY THROUGH 245 PM
PDT...
At 157 PM PDT, Doppler radar was tracking a strong thunderstorm over
Mt San Jacinto State Park. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northwestern Palm Springs, Mt San Jacinto State Park, Idyllwild-Pine
Cove, Hwy 243 Between Banning And Idyllwild, Banning, southwestern
Desert Hot Springs, Cabazon, Whitewater, North Palm Springs, Valle
Vista, Hwy 74 Between Hemet And Mountain Center, Morongo Indian
Reservation, and Saboba Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3373 11656 3374 11687 3396 11686 3395 11654
3382 11650
TIME...MOT...LOC 2057Z 180DEG 0KT 3386 11669
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KWThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:05 PM PDT | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Aug 25, 12:11 PM PDT | Special Weather Statement | SGX | San Diego | 49 min |
| Aug 25, 12:40 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 25, 1:08 PM PDT | Special Weather Statement | SGX | San Diego | 52 min |
| Aug 25, 1:19 PM PDT | Special Weather Statement | SGX | 41 min | |
| Aug 25, 1:30 PM PDT | Areal Flood Advisory | SGX | Riverside | 2 hr |
| Aug 25, 1:33 PM PDT | Special Weather Statement | SGX | San Diego | 42 min |
| Aug 25, 1:39 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 50 min |
| Aug 25, 1:58 PM PDT | Special Weather Statement | SGX | 47 min | |
| Aug 25, 2:01 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 25, 2:04 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 44 min |
| Aug 25, 2:09 PM PDT | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Aug 25, 2:23 PM PDT | Areal Flood Advisory | SGX | Riverside | 119 min |
| Aug 25, 2:32 PM PDT | Special Weather Statement | SGX | San Diego | 43 min |
| Aug 25, 2:42 PM PDT | Special Weather Statement | SGX | 48 min | |
| Aug 25, 2:47 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 58 min |
| Aug 25, 2:51 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Aug 25, 3:01 PM PDT | Flash Flood Warning | SGX | San Diego | 119 min |
| Aug 25, 3:02 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Aug 25, 3:06 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 54 min |
| Aug 25, 3:15 PM PDT | Areal Flood Advisory | SGX | Riverside | 119 min |
| Aug 25, 3:23 PM PDT | Special Weather Statement | SGX | San Bernardino | 52 min |
| Aug 25, 4:06 PM PDT | Special Weather Statement | SGX | Orange | 39 min |
| Aug 25, 4:42 PM PDT | Areal Flood Advisory | SGX | Riverside | 59 min |
Nearby
Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.